Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lizziemcg

15 Weeks of Retin A With No Results?

Recommended Posts

Hi everyone,

I'm new here today and looking for advice/answers to a frustrating question. I used Proactiv for 5 years up until March 2010, when it began to kind of lose its effectiveness. I went to my doctor in May, who prescribed 0.01% Retin-A cream, which I used for 14 weeks with no peeling, redness or initial breakout. Instead, my skin became a huge oil slick (sorry for the details, but my skin is so oily it smells) and the pimples on my forehead have just mounted up. Also, I now get really bad blackheads and my pores have become enlarged.

I went to my doctor, told her all of this, and she upped the prescription to 0.1% Retin-A cream, and said it would probably make my skin burn, peel and turn red. It's been a week and I have noticed no difference, making it 15 weeks I have been on Retin-A with not so much as a mentioned side effect (just the usual unfortunate greasiness, mounting pimples, blackheads and stretched pores). The past two nights I liberally slathered on way more than is recommended, only to find that my skin was extremely greasy the next morning, but still no peeling or anything.

I'm not sure what the heck is going on; I'm frustrated, I've put too much time into this prescription, and I would like to know what anyone thinks/if they've had a similar experience (and if so, what they did to resolve it).

Any response would be really appreciated, thanks :)

Share this post


Link to post
Share on other sites
Are you putting it on after your face has dried for 20-30 minutes?

Yup, and I've been following the other directions so closely since day one (except for the past three nights now I've been applying it liberally and have begun to just now see a bit of dryness).

I figure I'll give it until month six and then go back to my doctor.

Share this post


Link to post
Share on other sites

I've heard the retin-a cream is designed more for people using it for wrinkles. Perhaps try retin-a gel or retin-a micro? Retin-a micro is designed to cause far less irritation.

Share this post


Link to post
Share on other sites
Hi everyone,

I'm new here today and looking for advice/answers to a frustrating question. I used Proactiv for 5 years up until March 2010, when it began to kind of lose its effectiveness. I went to my doctor in May, who prescribed 0.01% Retin-A cream, which I used for 14 weeks with no peeling, redness or initial breakout. Instead, my skin became a huge oil slick (sorry for the details, but my skin is so oily it smells) and the pimples on my forehead have just mounted up. Also, I now get really bad blackheads and my pores have become enlarged.

I went to my doctor, told her all of this, and she upped the prescription to 0.1% Retin-A cream, and said it would probably make my skin burn, peel and turn red. It's been a week and I have noticed no difference, making it 15 weeks I have been on Retin-A with not so much as a mentioned side effect (just the usual unfortunate greasiness, mounting pimples, blackheads and stretched pores). The past two nights I liberally slathered on way more than is recommended, only to find that my skin was extremely greasy the next morning, but still no peeling or anything.

I'm not sure what the heck is going on; I'm frustrated, I've put too much time into this prescription, and I would like to know what anyone thinks/if they've had a similar experience (and if so, what they did to resolve it).

Any response would be really appreciated, thanks :)

I have read the cream has pore-clogging ingredients. I would switch to the gel or micro.

Share this post


Link to post
Share on other sites

I would think talking to your dermatolagist and asking him/her to switch you to a gel version might be the answer. I might have to do the same and ask for the gel version instead.

I have feeling my 15 year old daughter might run into the same problem with the generic cream version of Retin A she has been prescribed just a week ago. It's greasy and thick and I know her derm considers her skin very sensitive, also, BUT the second ingredient in the cream(it's 0.025%, BTW) is ISOPRPYL MYRISTATE!!!

Isn't this a pore-clogging ingredient? Why would she prescribe it for teen acne(and my daughter has it pretty bad right now).

Has anyone else used the cream version and been okay with it(good results? Does the retinA eventually offset the pore-clogging of that ingredient?)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×